Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 31, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 24, 2011, 2:10 PM MST for 4 counties in Wyoming. It took effect at Dec 25, 2011, 9:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2011, 2:10 PM MST (21:10 UTC)
- In effect from
- Dec 25, 2011, 9:00 PM MST
- Expired
- Dec 25, 2011, 2:52 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS75 KCYS 242110 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MST SAT DEC 24 2011 ...STRONG AND GUSTY SOUTHWEST WINDS POSSIBLE SUNDAY NIGHT THROUGH MONDAY MORNING... .AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE ROCKIES WILL PRODUCE A STRONG SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING SUNDAY NIGHT. IN ADDITION...WINDS IN THE MIDDLE LAYERS OF THE ATMOSPHERE WILL INCREASE AND COMBINE WITH THE STRENGTHENING PRESSURE GRADIENT TO PRODUCE STRONG AND GUSTY SURFACE WINDS SUNDAY NIGHT THROUGH MONDAY MORNING. WYZ106-110-251300- /O.NEW.KCYS.HW.A.0031.111226T0400Z-111226T1500Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 210 PM MST SAT DEC 24 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TIMING...WINDS WILL INCREASE SUNDAY EVENING...AND REMAIN STRONG AND GUSTY THROUGH MONDAY MORNING. * WINDS...SOUTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE. * IMPACTS...MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING ACROSS SOUTHEAST WYOMING SUNDAY EVENING THROUGH MONDAY MORNING. THIS IS ESPECIALLY THE CASE FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RJM
1 follow-up statement
785 WWUS75 KCYS 250952 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 252 AM MST SUN DEC 25 2011 ...STRONG AND GUSTY SOUTHWEST WINDS TONIGHT THROUGH MONDAY MORNING... .AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE ROCKIES WILL PRODUCE A STRONG SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING TONIGHT. IN ADDITION...WINDS JUST ABOVE THE SURFACE WILL INCREASE AND COMBINE WITH THE STRENGTHENING PRESSURE GRADIENT TO PRODUCE STRONG AND GUSTY SURFACE WINDS TONIGHT THROUGH MONDAY MORNING. WYZ106-110-260000- /O.UPG.KCYS.HW.A.0031.111226T0400Z-111226T1500Z/ /O.NEW.KCYS.HW.W.0054.111226T0400Z-111226T1600Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 252 AM MST SUN DEC 25 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 PM THIS EVENING THROUGH 9 AM MONDAY. * WINDS...SOUTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THERE IS A SIGNIFICANT BLOW OVER RISK FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 25 BETWEEN MILEPOSTS 67 AND 72 AND INTERSTATE 80 BETWEEN MILEPOSTS 265 AND 275 BECAUSE OF STRONG WINDS. DRIVERS OF SUCH VEHICLES SHOULD NOT TRAVEL THIS STRETCH OF ROAD. THE STRONG WIND WILL CREATE DANGEROUS CROSS WINDS THAT WILL MAKE TRAVEL EXTREMELY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ HAHN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 24, 10:58 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 24, 10:58 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1058 AM MST SAT DEC 24 2011 .AVIATION...12Z TAF ISSUANCE VFR TODAY AND TONIGHT ACROSS THE AREA...ALTHOUGH ISOLATED POCKETS OF FOG CAN NOT BE RULED OUT LATE TONIGHT AS WINDS WILL BE LIGHT IN MANY OF THE VALLEYS. WINDS GENERALLY ON THE LIGHT SIDE TODAY AND TONIGHT...BUT FAVORED WIND PRONE AREAS SUCH AS BORDEAUX WILL SEE HIGHER GUSTS TO 40 TO 50 MPH AT TIMES. && .PREV DISCUSSION... /ISSUED 436 AM MST SAT DEC 24 2011/ AVIATION...12Z TAF ISSUANCE VFR CONDITIONS WILL PREVAIL AT THE TAF SITES THROUGH THE PERIOD. SFC WINDS WILL GENERALLY BE FROM THE W TO NW AND LIGHT. OCCASIONAL WIND GUSTS TO 20 KTS ARE POSSIBLE ON SATURDAY AFTN AT KCYS. && PREV DISCUSSION... /ISSUED 334 AM MST SAT DEC 24 2011/ SHORT TERM...TODAY THROUGH MONDAY NIGHT RELATIVELY QUIET WEATHER IN THE SHORT TERM. LIGHT NORTHERLY MIDLEVEL FLOW WILL BE OVER THE CWA ON SAT WITH LIGHT SFC WESTERLY WINDS. HIGH TEMPS WILL BE SEASONAL WITH LOW 40S EAST OF THE LARAMIE RANGE AND MID TO UPPER 20S IN THE HIGHER ELEVATIONS. THE MIDLEVEL RIDGE AXIS MOVES OVER WY ON SUN MORNING THEN TRANSITIONS EAST TOWARD THE NORTHERN PLAINS BY SUN NIGHT. AS A RESULT...THE MIDELVEL FLOW WILL BECOME MORE ZONAL INTO MON. A SHORTWAVE MOVES ACROSS MONTANA ON MON MORNING...WITH A LEE TROUGH DEVELOPING ACROSS THE PLAINS. THE PASSAGE OF THE SHORTWAVE WILL CAUSE THE MIDLEVEL GRADIENT TO TIGHTEN ACROSS SOUTHEAST WY...WITH WESTERLY 700 MB WINDS INCREASING TO AROUND 45 KTS BY 12Z MON. THUS...EXPECT WESTERLY SFC WINDS TO STRENGTHEN ACROSS SOUTHEAST WY BY SUN NIGHT. NOT EXPECTING ANY WIND HIGHLIGHTS AT THIS TIME...ALTHOUGH THE WIND PRONE AREAS NEAR ARLINGTON AND BORDEAUX COULD SEE WIND GUSTS IN THE 40 TO 50 KT RANGE. TEMPS EAST OF THE LARAMIE RANGE WILL BE ABOVE NORMAL ON SUN NIGHT AND MON WITH THE THE ONSET OF STRENGTHENING DOWNSLOPE WINDS. LONG TERM...TUESDAY THROUGH SATURDAY A VERY WINDY PERIOD TAKING SHAPE ACROSS THE CWA AS STRONG ZONAL FLOW OVER THE CENTRAL PACIFIC BEGINS TO NOSE INTO THE PAC NW/NORTHERN ROCKIES. FLOW WILL BE WEST/NORTHWEST OR WEST THROUGH THE PERIOD... WITH SHORTWAVES EMBEDDED WITHIN THIS FLOW RACING EAST ACROSS THE NORTHERN TIER OF STATES. 00Z MEDIUM RANGE MODELS DIFFER ON THE TIMING DETAILS OF THE INDIVIDUAL SHORTWAVES WHICH WILL OF COURSE IMPACT THE RESULTANT SFC FTRS AND EFFECTIVE LLVL GRADIENTS. DO NOT ANTICIPATE MUCH IN THE WAY OF SUBSTANTIAL PRECIPITATION CHANCES THROUGH THE PERIOD...THOUGH THE 00Z GFS HINTS AT SOME WEST OF THE LARAMIE RANGE LATE WEDNESDAY ASSOCIATED WITH WEAK SHORTWAVE PASSAGE. THE MAIN STORYLINE AND IMPACT HOWEVER WILL BE WITH VERY STRONG WINDS THAT WILL SET UP BY THE MIDDLE OF NEXT WEEK AND CONTINUE THROUGH THE END OF THE WEEK. H7 WIND PROGS FLAIR ABOVE 50 KNOTS AS EARLY AS TUESDAY AND REACH 70 KNOTS BY LATE THURSDAY. THE ECMWF IS MORE AGGRESSIVE WITH THE LLVL HEIGHT GRADIENTS DURING THIS PERIOD WITH THE CRAIG TO CASPER GRADIENT PEAKING AT 86 METERS MIDDAY THURSDAY. MEANWHILE THE GFS IS SLIGHTLY LESS PEAKING AT 79 METERS AROUND SUNSET THURSDAY. IN EITHER EVENT...EXPECT A SIGNIFICANT PERIOD OF WINDS TO DEVELOP WITH THE GREATEST IMPACT COMING TO THE USUALLY WINDY LOCATIONS. CAN ALSO EXPECT THESE WINDS TO SPILL OUT INTO OTHER NORMALLY LESS WINDY LOCATIONS OF SOUTHEAST WYOMING ESPECIALLY ON THURSDAY AS THE RIGHT EXIT REGION OF AN ANTICYCLONIC H3 JET MOVES THRU. UNDOUBTEDLY WILL NEED TO WIND HIGHLIGHTS IN TIME AS THE EVENT APPROACHES. AS IS TYPICAL IN WINDY PATTERNS...ENHANCED MIXING WILL KEEP TEMPERATURES UNSEASONABLY MILD WITH HIGHS IN THE 30S WEST OF THE LARAMIE RANGE AND 40S EAST. FIRE WEATHER... NO FIRE WEATHER CONCERNS ANTICIPATED AT THIS TIME DUE TO THE RECENT SNOWFALL...NON CRITICAL FUELS...AND RELATIVELY HIGH RELATIVE HUMIDITY LEVELS. WINDY CONDITIONS ARE EXPECTED TO DEVELOP BY THE EARLY TO MIDDLE PART OF NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && AVIATION...LIEBL
Hazardous weather outlook, Dec 24, 5:16 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 516 AM MST SAT DEC 24 2011 WYZ101>119-251230- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 516 AM MST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS WILL DEVELOP ACROSS THE SOUTHEAST WYOMING MOUNTAINS AND ADJACENT FOOTHILLS EARLY NEXT WEEK AND CONTINUE THROUGH THE WEEK. THE STRONGEST WINDS WILL LIKELY BE NEAR ARLINGTON...OVER THE LARAMIE RANGE AS WELL AS IN THE SOUTHWEST PLATTE COUNTY ON WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-251230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 516 AM MST SAT DEC 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Dec 24, 8:44 AM MST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 844 AM MST SAT DEC 24 2011 WYZ106-241800- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 844 AM MST SAT DEC 24 2011 ...GUSTY SOUTHWEST WINDS TO CONTINUE IN SOUTHWEST PLATTE COUNTY THROUGH 11 AM... SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL PERSIST ACROSS SOUTHWEST PLATTE COUNTY THROUGH 11 AM. AREAS ALONG INTERSTATE 25 BETWEEN MILE MARKERS 67 AND 72 WILL BE IMPACTED BY THESE WINDS. THIS INCLUDES THE BORDEAUX EXIT. RJM
Special weather statement, Dec 24, 12:09 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1209 PM MST SAT DEC 24 2011 WYZ106-242200- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 1209 PM MST SAT DEC 24 2011 ...GUSTY SOUTHWEST WINDS TO CONTINUE IN SOUTHWEST PLATTE COUNTY THROUGH EARLY AFTERNOON... SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO AROUND 50 MPH WILL OCCUR ACROSS SOUTHWEST PLATTE COUNTY THROUGH 3 PM. AREAS ALONG INTERSTATE 25 BETWEEN MILE MARKERS 67 AND 72 WILL BE IMPACTED BY THESE CROSS WINDS. THIS INCLUDES THE BORDEAUX EXIT. RJM
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.